Open Access
Translator Disclaimer
August 2000 Analysis of a nonreversible Markov chain sampler
Persi Diaconis, Susan Holmes, Radford M. Neal
Ann. Appl. Probab. 10(3): 726-752 (August 2000). DOI: 10.1214/aoap/1019487508

Abstract

We analyze the convergence to stationarity of a simple nonreversible Markov chain that serves as a model for several nonreversible Markov chain sampling methods that are used in practice. Our theoretical and numerical results show that nonreversibility can indeed lead to improvements over the diffusive behavior of simple Markov chain sampling schemes. The analysis uses both probabilistic techniques and an explicit diagonalization.

Citation

Download Citation

Persi Diaconis. Susan Holmes. Radford M. Neal. "Analysis of a nonreversible Markov chain sampler." Ann. Appl. Probab. 10 (3) 726 - 752, August 2000. https://doi.org/10.1214/aoap/1019487508

Information

Published: August 2000
First available in Project Euclid: 22 April 2002

zbMATH: 1083.60516
MathSciNet: MR1789978
Digital Object Identifier: 10.1214/aoap/1019487508

Subjects:
Primary: 60J10
Secondary: 65U05

Rights: Copyright © 2000 Institute of Mathematical Statistics

JOURNAL ARTICLE
27 PAGES


SHARE
Vol.10 • No. 3 • August 2000
Back to Top